Alert archive / Illinois / Snow Advisories in 2007
Snow Advisory 6, NWS St. Louis, MO
NWS St. Louis, MO issued this snow advisory at Dec 31, 2007, 4:23 AM CST for Adams County, Brown County, Illinois; Knox County, Lewis County, Missouri. It took effect at Dec 31, 2007, 8:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2007, 4:23 AM CST (10:23 UTC)
- In effect from
- Dec 31, 2007, 8:00 AM CST
- Expired
- Dec 31, 2007, 4:02 PM CST
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO
The radar
The St Louis radar (KLSX), 164 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLSX 311023 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 423 AM CST MON DEC 31 2007 ILZ095-096-MOZ018-019-010000- /O.NEW.KLSX.SN.Y.0006.071231T1400Z-080101T0000Z/ ADAMS IL-BROWN IL-KNOX-LEWIS- INCLUDING THE CITY OF...QUINCY 423 AM CST MON DEC 31 2007 ...SNOW ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. SNOW IS EXPECTED TO DEVELOP BY MID MORNING AND CONTINUE THROUGH THE AFTERNOON TODAY BEFORE TAPERING TO FLURRIES THIS EVENING. A TOTAL SNOW ACCUMULATION OF 2 TO 4 INCHES IS EXPECTED. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...SO SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELLING. ROADS WILL RAPIDLY BECOME SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING BRIDGES...OVERPASSES...AND CURVES. $$ TILLY
1 follow-up statement
000 WWUS43 KLSX 312202 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 402 PM CST MON DEC 31 2007 ILZ095-096-MOZ018-019-312315- /O.CAN.KLSX.SN.Y.0006.000000T0000Z-080101T0000Z/ ADAMS IL-BROWN IL-KNOX-LEWIS- INCLUDING THE CITY OF...QUINCY 402 PM CST MON DEC 31 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE SNOW ADVISORY FOR EXTREME NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. AT 4 PM...THE SNOWFALL HAD ENDED IN THE MONTICELLO AND EDINA AREAS...AND BETWEEN 4 PM AND 5 PM THE ACCUMULATING SNOW WILL RAPIDLY COME TO AN END IN THE QUINCY AND MOUNT STERLING AREAS. ALTHOUGH THE ACCUMULATING SNOW WILL BE OVER BY EARLY THIS EVENING... INCREASING NORTHWEST WINDS WILL CAUSE SOME BLOWING AND DRIFTING SNOW LATER THIS EVENING AND OVERNIGHT. THIS MAY PRODUCE POOR VISIBILITIES IN OUTLYING AREAS. IN ADDITION...THE COLDEST AIR OF THE WINTER WILL BE PLUNGING INTO THE REGION WITH THESE STRONG NORTHWEST WINDS. THIS WILL CAUSE A SHARP DROP IN TEMPERATURES DURING THE EVENING...AND SEND WIND CHILLS INTO THE SINGLE DIGITS BY MIDNIGHT. IF YOU ARE PLANNING TRAVEL TONIGHT...ESPECIALLY IN AREAS ALONG AND NORTH OF HIGHWAY 36...MAKE CERTAIN THAT YOU ARE PREPARED FOR THESE LOW VISIBILITIES AND MUCH COLDER TEMPERATURES BEFORE YOU BEGIN YOUR TRAVEL. BE CERTAIN TO TAKE EXTRA WARM CLOTHING WITH YOU...JUST IN CASE YOU EXPERIENCE TROUBLE DURING YOUR TRIP. $$ TRUETT
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this snow advisory went out at Dec 30, 11:27 PM CST, 4 hours 56 minutes earlier.
Area forecast discussion, Dec 30, 11:27 PM CST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1127 PM CST SUN DEC 30 2007 .UPDATE... 2 ADJUSTMENT TO THE UPDATE. FIRST WAS TO RAISE MINS A BIT IN OUR W AREAS. SW WINDS ARE LIMITING TEMP DROP THIS EVENING...AND WITH CLOUDS ON THE INCR DURG THE PREDAWN HRS A SLGT UPWARD NUDGE SEEMS APPROPRIATE. SECOND ADJ WAS TO UP POPS A BIT FOR TMRW IN THE FAR N. 00Z NGM AND WRF HAVE COME IN A BIT FURTHER S WITH SHTWV AND SFC/ 850 MB LOWS ASSOC WITH TMRWS FAST MOVING CLIPPER-TYPE SYS. THIS IS SOMEWHAT MORE IN LINE WITH THE 12Z AND 18Z GFS SOLNS. HV ADJ POPS SWD A BIT TO ACCT FOR THIS SHIFT...AND THIS PLACES FAR N COUNTIES IN LO LIKELY POPS FOR MON. 00Z SNDGS INDICATE NO SGFNT MSTR TO THE S OR W TO ADV INTO THE SYSTEM AS IT RACES OUR WAY. THRF...QPF WL COME FROM VRY INTS UVV...GENERATED FROM SHTWV ENERGY AND STG ISENTROPIC LFT...SQUEEZING OUT MEAGER MSTR THAT WILL BE AVBL. ALWAYS AMAZES ME HOW EFFICIENT THESE SYSTEMS ARE IN GENERATING QPF...EVEN WHEN AMS IS XTRMLY DRY. KEEPING QPF LO AND ASSUMING SOME MELTING AT ONSET...BUT USING A FAIRLY HI SNOW- LIQUID RATIO...YIELDS A ROUGH FIRST GUESS OF ABT AN INCH OF ACCUMULATION. MID SHIFT SHUD HV A COMPLETE DATA SET TO FINE-TUNE THIS...IF NECESSARY. TRUETT && .DISCUSSION... WITH WEAK SFC RIDGE OFF TO OUR EAST...SOUTH TO SOUTHWEST WINDS HAVE RETURNED TO THE REGION AND CLOUDS HAVE MOVED OUT...THOUGH STILL HAVE SOME LINGERING CIRRUS OVER CENTRAL MO. THIS HAS ALLOWED TEMPS TO WARM UP INTO THE UPPER 30S TO MID 40S THIS AFTERNOON. FOR TONIGHT...WILL SEE CLOUDS ON THE INCREASE LATE...AS NEXT WEATHER SYSTEM APPROACHES THE AREA. LOWS TONIGHT WILL BE IN THE MID 20S NORTH TO AROUND 30 FAR SOUTH. FOR MONDAY...SYSTEM IS MUCH MORE ROBUST THAN LAST NIGHT/S SHORTWAVE. BUT STRONGEST ENERGY TO REMAIN JUST NORTH OF CWA...WITH MAIN BAND OF PCPN STAYING JUST NORTH OF CWA ALONG MO/IA BORDER...ALONG TRACK OF 700MB LOW. COULD SEE A COUPLE TENTHS OF SNOWFALL FOR FAR NORTHERN COUNTIES. OTHERWISE...WILL SEE A MIX OF SNOW AND RAIN ALONG THE I-70 CORRIDOR...WITH RAIN TO THE SOUTH DURING THE DAY ON MONDAY...THEN CHANGE TO ALL SNOW/FLURRIES FOR NEW YEARS EVE. LOWS NEW YEARS EVE WILL BE IN THE MID TEENS TO MID 20S. FOR NEW YEARS DAY...WILL SEE LINGERING FLURRY ACTIVITY UNDER PARTLY TO MOSTLY CLOUDY SKIES. TEMPERATURES WILL STRUGGLE TO RISE MUCH ABOVE MORNING LOWS. WILL SEE AROUND 20 DEGREES FAR NORTH TO LOWER 30S FAR SOUTH AS DEEP RIDGE OF HIGH PRESSURE BUILDS INTO THE REGION. ANOTHER ISSUE WILL BE THE WINDS AND WIND GUSTS. EXPECT BRISK NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. SO COULD SEE WIND CHILL INDICES FROM ZERO TO 10 ABOVE AT TIMES. TUESDAY NIGHT WILL BE ONE OF THE COLDEST SO FAR THIS SEASON WITH LOWS AROUND 4 DEGREES ABOVE FAR NORTH TO AROUND 13 DEGREES FAR SOUTH...AND WIND CHILL INDICES FROM ZERO TO 10 BELOW ZERO AT TIMES...BEFORE BRISK WINDS SLOWLY DIMINISH. BEYOND THAT SFC RIDGE TO SLOWLY SLIDE OFF TO THE SOUTHEAST...WITH A GRADUAL WARM UP TOWARDS NEXT WEEKEND. NEXT SYSTEM TO AFFECT THE AREA LATE FRIDAY NIGHT THROUGH SUNDAY. BYRD && .AVIATION... FOR THE 06Z TAFS...MID LVL CLOUDS WILL RETURN TO THE CWA LT TGT AND EARLY MON MRNG AS LOW-MID LVL WAA INCRS OVR THE REGION AHD OF THE NEXT SHRTWV TROF. A DVLPG SFC LOW WL MOVE EWD THRU CNTRL MO ON MON. MDL TIME SECTIONS OF RH HINT AT LOWERING AND THICKENING CLOUDS DURING THE DAY ON MON. UIN SHOULD GET SOME LGT SNOW MON AFTN. LEFT PCPN OUT OF COU...STL AND SUS AS PCPN FURTHER S SHOULD BE LIGHTER AND MORE SPOTTY. ALSO KEPT COU...STL AND SUS VFR ON MON BUT DROPPED UIN TO MVFR CONDITIONS MON AFTN DUE TO LWRG CEILING HGT AND VSBY WITH LGT SNOW. SFC WND WILL VEER ARND TO A WLY DIRECTION AND STRENGTHEN BHND THE SFC LOW AND TRAILING CDFNT MON AFTN. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Dec 30, 10:02 PM CST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1002 PM CST SUN DEC 30 2007 ILZ064-065-069-070-074-079-100>102-MOZ041-042-047>052-059>065- 072>075-084-085-099-311215- BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL- MADISON IL-ST. CLAIR IL-MONROE IL-BOONE-AUDRAIN-MONITEAU-COLE- OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES- FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 1002 PM CST SUN DEC 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW IS LIKELY OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS ON MONDAY....GENERALLY ALONG AND NORTH OF HIGHWAY 36. ACCUMULATIONS OF UP TO AN INCH ARE POSSIBLE. WINDY CONDITIONS WILL BE FOUND ON NEW YEARS DAY...WITH NORTHWEST WINDS GUSTING AS HIGH AS 35 MPH. BY TUESDAY NIGHT...THE COMBINATION OF THE COLD AIR AND STRONG WINDS WILL SEND WIND CHILLS DROPPING TO AROUND 10 BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ058>060-095>099-MOZ018-019-026-027-034>036-311215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-PIKE- 1002 PM CST SUN DEC 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDY CONDITIONS WILL BE FOUND ON NEW YEARS DAY...WITH NORTHWEST WINDS GUSTING AS HIGH AS 35 MPH. BY TUESDAY NIGHT...THE COMBINATION OF STRONG WINDS AND COLD AIR WILL DROP WIND CHILLS INTO THE SINGLE DIGITS ABOVE AND BELOW ZERO BY TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
Nearby
Snow Advisories in Illinois, 2007Snow Advisories in Missouri, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.